Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 149, NWS Springfield, MO

September 15, 201010 counties in Missouri; Bourbon County, Kansas

NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 8:34 PM CDT for 10 counties in Missouri; Bourbon County, Kansas. It was in force for 13 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 8:34 PM CDT (01:34 UTC)
Expired
Sep 16, 2010, 10:00 AM CDT
In force
13 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Hickory County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 9:34 PM CDTFLASH FLOODVista, MOSEVERAL LOW WATER CROSSINGS IN THE COUNTY FLOODING.
Sep 15, 11:00 PM CDTFLASH FLOODOsceola, MONUMEROUS LOW WATER CROSSINGS WERE FLOODED BETWEEN 2100 15 SEPT AND 0600 16 SEPT WITH SIX TO SIXTEEN INCHES OF WATER OVER THE ROADWAYS.
Sep 16, 6:00 AM CDTFLASH FLOOD3 S Nevada, MOBRIDGE WAS WASHED OUT AT INTERSECTION OF TALLY BEND ROAD AND 1700 ROAD.
Sep 16, 6:00 AM CDTFLASH FLOOD4 W Mapleton, KSONE FOOT OF WATER WAS REPORTED OVER HIGHWAY 65. ROAD WAS CLOSED.
Sep 16, 6:00 AM CDTFLASH FLOODMapleton, KSEIGHTEEN INCHES OF WATER REPORTED OVER HIGHWAY 7 ONE MILE SOUTH OF HIGHWAY 31. ROAD WAS CLOSED.
Sep 16, 8:05 AM CDTFLASH FLOODSse Stotesbury, MOROAD CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS53 KSGF 160134
FFWSGF
KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.NEW.KSGF.FF.W.0149.100916T0134Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  MORGAN COUNTY IN CENTRAL MISSOURI...
  NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 300 AM CDT THURSDAY.

* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING ALONG 
  AND NORTH OF THE HIGHWAY 54 CORRIDOR.  DUE TO SATURATED GROUND 
  CONDITIONS FROM RECENT RAINFALL...WIDESPREAD FLASH FLOODING WILL 
  LIKELY OCCUR OVER SOUTHEAST KANSAS INTO CENTRAL MISSOURI.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
      3805 9164 3802 9240 3786 9241 3780 9254
      3789 9263 3783 9363 3758 9363 3768 9509
      3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3854 9308 3865 9307 3870 9284

$$

CRAMER
6 follow-up statements
064 
WGUS73 KSGF 160404
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CDT WED SEP 15 2010

KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
1104 PM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CAMDEN...CEDAR...HICKORY...MARIES...MILLER...
MORGAN...NORTHEASTERN BARTON...ST. CLAIR AND VERNON COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA THIS 
EVENING. 

RUNOFF FROM THIS RAIN WILL LIKELY CAUSE FLASH FLOODING OF LOW WATER 
CROSSINGS...AND RAPID RISES ALONG SMALL CREEKS AND STREAMS IN THE 
WARNED AREA.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
      3805 9164 3802 9240 3786 9241 3780 9254
      3789 9263 3783 9363 3758 9363 3768 9509
      3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3854 9308 3865 9307 3870 9284

$$
179 
WGUS73 KSGF 160618
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 AM CDT THU SEP 16 2010

KSC011-MOC011-015-029-039-085-125-131-141-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
CAMDEN MO-MARIES MO-MILLER MO-BENTON MO-MORGAN MO-
118 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CAMDEN...CEDAR...HICKORY...MARIES...MILLER...
MORGAN...NORTHEASTERN BARTON...ST. CLAIR AND VERNON COUNTIES...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD ENDED AT MOST LOCATIONS. RAINFALL AMOUNTS SINCE 
WEDNESDAY HAVE RANGED FROM ONE AND A HALF TO THREE INCHES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE N AT THE MARIES RIVER EAST OF BRINKTOWN...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE HH IN TUSCUMBIA...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS.


LAT...LON 3852 9274 3843 9241 3834 9240 3829 9165
      3805 9164 3802 9240 3786 9241 3780 9254
      3789 9263 3783 9363 3758 9363 3768 9509
      3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3854 9308 3865 9307 3870 9284

$$

FOSTER
900 
WGUS73 KSGF 160753
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT THU SEP 16 2010

MOC029-125-131-141-160801-
/O.CAN.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-MARIES MO-MILLER MO-MORGAN MO-
253 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CAMDEN...MARIES...
MILLER AND MORGAN COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING FOR THIS AREA. 

IF FLOODING IS OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

&&

LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3853 9307 3790 9308 3790 9319
      3786 9319 3785 9322 3783 9357 3790 9358
      3782 9364 3758 9363 3765 9462 3768 9463
      3768 9509

$$

KSC011-MOC011-015-039-085-185-217-160800-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
253 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
BENTON...BOURBON...CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR
AND VERNON COUNTIES...

THIS WARNING WILL SOON BE EXTENDED UNTIL 1000 AM CDT THURSDAY 
MORNING. 

AT 248 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3853 9307 3790 9308 3790 9319
      3786 9319 3785 9322 3783 9357 3790 9358
      3782 9364 3758 9363 3765 9462 3768 9463
      3768 9509

$$

BOXELL
902 
WGUS53 KSGF 160754
FFWSGF
KSC011-MOC011-015-039-085-185-217-161500-
/O.EXT.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 AM CDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 248 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT      
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED  
  AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3853 9307 3790 9308 3790 9319
      3786 9319 3785 9322 3783 9357 3790 9358
      3782 9364 3758 9363 3765 9462 3768 9463
      3768 9509

$$

BOXELL
454 
WGUS73 KSGF 161225
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT THU SEP 16 2010

KSC011-MOC011-015-039-085-185-217-161500-
/O.CON.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
725 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BENTON...BOURBON...CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR
AND VERNON COUNTIES...

AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND    
WEDNESDAY NIGHT.  THIS WAS RESULTING IN FLASH FLOODING....AS WELL    
AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3853 9307 3790 9308 3790 9319
      3786 9319 3785 9322 3783 9357 3790 9358
      3782 9364 3758 9363 3765 9462 3768 9463
      3768 9509

$$
BOXELL
207 
WGUS73 KSGF 161500
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT THU SEP 16 2010

KSC011-MOC011-015-039-085-185-217-161510-
/O.EXP.KSGF.FF.W.0149.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-BARTON MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
BENTON MO-
1000 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BENTON...BOURBON...
CEDAR...HICKORY...NORTHEASTERN BARTON...ST. CLAIR AND VERNON
COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

FLOODING CONTINUES ACROSS PORTIONS OF BOURBON COUNTY AND THE FLASH 
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING UNTIL 10 
AM FRIDAY.

LAT...LON 3804 9506 3804 9408 3822 9405 3822 9353
      3852 9351 3853 9307 3790 9308 3790 9319
      3786 9319 3785 9322 3783 9357 3790 9358
      3782 9364 3758 9363 3765 9462 3768 9463
      3768 9509

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:22 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 15, 7:22 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT WED SEP 15 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 710 PM CDT WED SEP 15 2010/
CONVECTION THAT IMPACTED PORTIONS OF THE OZARKS WEDNESDAY
AFTERNOON HAD DIMINISHED THIS EVENING LEAVING BEHIND A
CONTAMINATED AIR MASS. OUTFLOW BOUNDARIES FROM TODAYS HAD
REINFORCED A BOUNDARY THAT EXTENDED ACROSS FAR SOUTHERN KANSAS
INTO THE FAR SOUTHWEST CORNER OF MISSOURI. SEVERE CONVECTION HAD
DEVELOPED ACROSS SOUTH CENTRAL KANSAS AHEAD OF AN APPROACHING
SHORTWAVE AND COLD FRONT. WILL CLOSELY MONITOR THESE STORMS AS
THEY SPREAD EAST AND INTERACT WITH THE EAST TO WEST ORIENTED
BOUNDARY. GREATEST POTENTIAL FOR SEVERE WEATHER LATER THIS EVENING
AFTER 02Z WILL BE ACROSS SOUTHEAST KANSAS INTO FAR SOUTHWEST
MISSOURI MAINLY ALONG AND WEST OF HIGHWAY 71. A DIMINISHING RISK
OF SEVERE WEATHER WILL SPREAD EAST ACROSS THE OZARKS OVERNIGHT.
DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED
TORNADO CANNOT BE RULED OUT IN EXTREME SOUTHEAST KANSAS INTO THE
FAR SOUTHWEST CORNER OF MISSOURI.

IN ADDITION...WITH THE CONVECTIVE COMPLEX TAKING SHAPE TO OUR WEST
ACROSS KANSAS AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE
REGION...THE POTENTIAL OF HEAVY RAINFALL AND FLOODING IS INCREASING
FOR TONIGHT. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED FOR
AREAS NORTHWEST OF A BRANSON TO SALEM LINE.

FOSTER

&&

.DISCUSSION...
/ISSUED 325 PM CDT WED SEP 15 2010/

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION ACROSS THE NORTHERN CWA...AND THE POTENTIAL FOR
ADDITIONAL THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS
ASSOCIATED WITH A COLD FRONTAL PASSAGE.

CURRENTLY...A LINE OF THUNDERSTORMS CONTINUES TO SLOWLY PUSH EAST
SOUTHEAST ACROSS PORTIONS OF THE NORTHWESTERN CWA. AN AREA OF
SHOWERS ASSOCIATED WITH THE DECAYING MCS FROM THIS
MORNING...CONTINUES TO SLOWLY PUSH EAST ACROSS THE FAR EASTERN CWA
THIS AFTERNOON. INCREASED CLOUD COVER REMAINS OVER THE EASTERN AND
NORTHERN CWA FROM THE MCS AND THE CURRENT STORMS OVER THE AREA.
THIS HAD LIMITED HEATING AND INSTABILITY ACROSS THE AREA. THERE IS
ELEVATED INSTABILITY ACROSS THE AREA WITH IT BEING MUCH WEAKER
ACROSS THE EASTERN CWA. LOW LEVEL SHEAR VECTORS ARE PARALLEL TO
THE MOVEMENT OF THE STORMS...WHICH SHOULD KEEP THE STORMS OUTFLOW
DOMINANT AND LIMIT THE SEVERE POTENTIAL WITH THE ONGOING STORMS.
WITH THE ELEVATED INSTABILITY THESE STORMS SHOULD CONTINUE TO
PUSH EAST AND WEAKEN DURING THE REMAINDER OF THE
AFTERNOON...ESPECIALLY ONCE THEY MOVE EAST OF HIGHWAY 65 WHERE
WEAKER INSTABILITY RESIDES.

THE BIG QUESTION IS WHAT IS GOING TO HAPPEN LATER THIS AFTERNOON
INTO THE OVERNIGHT HOURS AS COLD FRONT AND SHORTWAVE TROUGH MOVES
THROUGH THE REGION. MODELS DID NOT HANDLE THE MCS THIS MORNING OR
THE CURRENT CONVECTION VERY WELL AT ALL...SO THEIR DEPICTION OF
THE ACTIVITY ALONG THE FRONT COULD BE GREATLY FLAWED OVER THE AREA
DUE TO THE POOR INITIALIZATION OF THE MODEL. CLOUDS ARE STARTING
TO CLEAR ACROSS CENTRAL AND SOUTHERN KANSAS THIS AFTERNOON. MLCAPE
IS STARTING TO INCREASE IN THESE AREAS WITH TEMPERATURES ARE IN
THE UPPER 90S WITH DEWPOINTS IN THE MID TO UPPER 60S ACROSS SOUTH
CENTRAL KANSAS. THEREFORE...THINK STORMS SHOULD BEGIN TO INITIALIZE
AHEAD OF THE FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS TO NORTH
CENTRAL OKLAHOMA IN THE NEXT HOUR OR TWO. WIND SHEAR WILL SUPPORT
ORGANIZED STORMS ACROSS KANSAS THIS AFTERNOON INTO THE EARLY
EVENING HOURS...WHICH SHOULD RESULT IN DISCRETE STORMS ACROSS
THESE AREAS.

THESE STORMS SHOULD THEN MOVE TO THE EAST AND EVENTUALLY FORM
INTO A LINE OF STORMS AND THEN PUSH INTO THE WESTERN CWA THIS
EVENING. WIND SHEAR SHOULD REMAIN SIGNIFICANT ENOUGH TO SUPPORT
STRONG TO SEVERE WEATHER IF THERE IS ENOUGH INSTABILITY IN PLACE
ACROSS THE AREA. WITH THE BREAKS IN THE CLOUDS STARTING TO OCCUR ACROSS
SOUTHEASTERN KANSAS INTO FAR SOUTHWEST MISSOURI...FEEL A SEVERE
POTENTIAL WILL BE POSSIBLE AS THESE LINES MOVE INTO THE
AREA...GENERALLY WEST OF THE HIGHWAY 71 CORRIDOR. THINK THE MAIN
RISK WILL BE STRONG WINDS. THE LINE OF STORMS SHOULD THEN WEAKEN
AS THEY PUSH EAST ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT
HOURS...WHERE MORE STABLE AIRMASS SHOULD RESIDE.

COOLER CONDITIONS WILL THEN SPREAD INTO THE AREA BEHIND THE FRONT FOR
THE END OF THE WORK WEEK. AN UPPER LEVEL RIDGE WILL THEN START TO
BUILD TOWARDS THE AREA THIS WEEKEND. AN UPPER LEVEL SHORTWAVE
TROUGH IS EXPECTED TO PUSH ACROSS THE NORTHERN PLAINS THIS WEEKEND
WHICH WILL TRY TO PUSH A FRONT TO THE SOUTH. THINK THE RIDGE WILL
HOLD STRONG ENOUGH TO KEEP THE FRONT AND ALL PRECIPITATION CHANCES
WELL OFF TO THE NORTH OF THE AREA SO LEFT THE FORECAST DRY THIS
WEEKEND. ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK AS THE RIDGE BUILDS OVER THE REGION. ANOTHER
SHORTWAVE TROUGH AND COLD FRONT MAY APPROACH AND MOVE THROUGH THE AREA
DURING THE MIDDLE OF NEXT WEEK...BRINGING CHANCES FOR THUNDERSTORMS
TO THE REGION.

WISE

&&

.AVIATION...
/ISSUED 653 PM CDT WED SEP 15 2010/

A FRONT WILL APPROACH THE TERMINALS TONIGHT BRINGING WIDESPREAD
SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER RAINFALL WILL ACCOMPANY THE FRONTAL
PASSAGE. LOW LEVEL WIND SHEAR WILL ALSO IMPACT AREA TERMINALS
OVERNIGHT. MVFR CEILINGS MAY PERSIST BEHIND THE FRONT INTO EARLY
THURSDAY BEFORE CLEARING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM BRANSON
TO SALEM.
KS...FLASH FLOOD WATCH TONIGHT FOR EXTREME SOUTHEAST KANSAS.
&&
Hazardous weather outlook, Sep 15, 8:28 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT WED SEP 15 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
828 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

 THE LIGHTNING RISK IS SIGNIFICANT.
 THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN
 60 MPH.
 THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF
 QUARTERS.
 THE FLOODING RISK IS ELEVATED.
 THE TORNADO RISK IS LIMITED.

DISCUSSION...

  A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH OUT OF
  KANSAS AND ACROSS THE MISSOURI OZARKS TONIGHT AS A FRONT APPROACHES
  FROM THE NORTHWEST. THESE STORMS WILL BRING THE POTENTIAL OF
  DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT
  ACROSS EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF
  MISSOURI...OR MAINLY SOUTHWEST OF A LINE FROM GIRARD KANSAS TO
  CASSVILLE MISSOURI.

  THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND FLASH
  FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN
  MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE
  EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT MAINLY WEST OF
 HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 15, 4:44 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     ROGERSVILLE             37.12N 93.06W
09/15/2010                   WEBSTER            MO   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

&&

AFOSTER
Special weather statement, Sep 15, 4:59 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT WED SEP 15 2010

MOZ091-092-095-096-152245-
WRIGHT MO-WEBSTER MO-CHRISTIAN MO-DOUGLAS MO-
459 PM CDT WED SEP 15 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CHRISTIAN...
SOUTHEASTERN WEBSTER...SOUTHERN WRIGHT AND WESTERN DOUGLAS COUNTIES
UNTIL 545 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
DUNCAN TO ELKHEAD...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ODIN AND GOODHOPE BY 505 PM CDT.
  HARTVILLE BY 515 PM CDT.
  AVA AND MANSFIELD BY 520 PM CDT.
  SQUIRES BY 525 PM CDT.
  BRUSHYKNOB AND NORWOOD BY 535 PM CDT.

PEOPLE IN NORTHEASTERN CHRISTIAN...SOUTHEASTERN WEBSTER...SOUTHERN
WRIGHT AND WESTERN DOUGLAS COUNTIES...INCLUDING SEYMOUR...
HARTVILLE...MANSFIELD...AVA AND NORWOOD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LINDENBERG
Local storm report, Sep 15, 5:06 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 E ROGERSVILLE         37.12N 93.00W
09/15/2010                   WEBSTER            MO   NWS EMPLOYEE

            TREE DOWN ACROSS ONE LANE OF WEST BOUND HIGHWAY 60

&&

AFOSTER
Local storm report, Sep 15, 5:32 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 SW FORDLAND           37.12N 92.97W
09/15/2010                   WEBSTER            MO   AMATEUR RADIO

            ROOF BLOWN OFF BARN AND NUMEROUS TREES DOWN

&&

AFOSTER
Local storm report, Sep 15, 5:51 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 NW ROGERSVILLE        37.15N 93.09W
09/15/2010                   GREENE             MO   EMERGENCY MNGR

            ROOF DAMAGE AND 30 TREES DOWN

&&

AFOSTER
Local storm report, Sep 15, 5:52 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 ESE SPRINGFIELD       37.18N 93.20W
09/15/2010                   GREENE             MO   NWS EMPLOYEE

            TREE DOWN

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:30 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 22 more6 hr
Sep 15, 8:04 PM CDTSevere Thunderstorm WarningSGFSt. Clair23 min
Sep 15, 8:32 PM CDTRiver Flood WarningSGFVernon6 days
Sep 15, 9:01 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, St. Clair, Vernon59 min
Sep 15, 9:16 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper59 min
Sep 15, 9:25 PM CDTTornado WarningSGFBarton, Jasper52 min
Sep 15, 9:37 PM CDTFlash Flood WarningSGFBarton, Dade, Dallas, Jasper, Laclede, Phelps and 2 more12 hr
Sep 15, 9:59 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Lawrence, Newton, Polk76 min
Sep 15, 10:28 PM CDTFlash Flood WarningSGFDade, Dent, Greene, Laclede, Lawrence, Phelps and 6 more5 hr
Sep 15, 10:49 PM CDTSevere Thunderstorm WarningSGFChristian, Stone40 min
Sep 15, 10:54 PM CDTTornado WarningSGFChristian30 min
Sep 15, 11:13 PM CDTSevere Thunderstorm WarningSGFTaney51 min
Sep 15, 11:19 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark71 min
Sep 16, 12:02 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon73 min
Sep 16, 2:41 AM CDTRiver Flood WarningSGFCedar7 hr
Sep 16, 2:50 AM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan7 hr
Sep 16, 2:57 AM CDTAreal Flood WarningSGFDent, Greene, Laclede, Lawrence, Phelps, Pulaski and 4 more7 hr
Sep 16, 9:52 AM CDTAreal Flood AdvisorySGFDallas, Greene, Polk24 hr
Sep 15, 8:54 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford54 min
Sep 15, 9:09 PM CDTTornado WarningSGFCherokee, Crawford36 min
Sep 16, 9:57 AM CDTAreal Flood WarningSGFBourbon24 hr

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.